Potential infliximab-induced Kounis syndrome in a patient with metastatic melanoma

Read full text
Authors: Corsin Seeli, Dimitri Patriki, Omar Hasan Ali, Ann-Kathrin Blumenröther, Marie-Charlotte Brüggen, Anne Nolting, Carole Guillet
Cited by: 1

Abstract

BACKGROUND: Kounis syndrome is a rare type of allergic or hypersensitivity-induced acute coronary syndrome. The release of numerous inflammatory mediators induces vasospasms and potential thrombosis leading to myocardial infarction. CASE HISTORY: infliximab infusion and who had transitory ST elevations. Suspecting allergic reactions and acute coronary syndrome she was simultaneously treated for both conditions with complete resolution of symptoms and electrocardiographic alternations without the need for further percutaneous coronary intervention. CONCLUSION: This case highlights the importance of considering Kounis syndrome as a potentially life-threatening complication during monoclonal antibody infusion, even in the absence of a prior allergic history and typical skin manifestations. Early recognition and treatment are crucial and spared our patient further invasive diagnostical and therapeutical interventions.

Fields of Study & Subjects

Food Allergy and Anaphylaxis Research Drug-Induced Adverse Reactions Autoimmune Neurological Disorders and Treatments

Publication details

Journal / source
Allergologie select
Publisher
Dustri-Verlag Dr. Karl Feistle
Volume
10
Issue
1
Pages
11–15
Publication date
1 January 2026
Language
EN